Hyperplasia of gums due to phenytoin

Hyperplasia of gums due to phenytoin

M170/0095 Rights Managed

Request low-res file

530 pixels on longest edge, unwatermarked

Request/Download high-res file

Uncompressed file size: 50.6MB

Downloadable file size: 5.0MB

Price image Pricing

Please login to use the price calculator


Credit: SCIENCE PHOTO LIBRARY

Caption: Hyperplasia of the upper gums, a consequence of long-term use of the drug phenytoin in treating epilepsy. Overactive growth of the gums is a recognised side effect of phenytoin. Phenytoin is an anticonvulsant which reduces the severity of seizures in Grand mal epilepsy. Its mechanism of action involves increasing the membrane binding of calcium to stabilise excitable membranes & to decrease the availability of calcium for its role in the passage of nerve impulses.

Release details: Model release not required. Property release not required.

Keywords: condition, disease, disorder, drug, drug reaction, effect of treatment, epilepsy, gingival hyperplasia, gum, gum disease, healthcare, hyperplasia, medical, medicine, phenytoin, side effect, side-effect of

Licence fees: A licence fee will be charged for any media (low or high resolution) used in your project.